Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Norman, OK

June 21, 2020Jefferson County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 21, 2020, 1:07 AM CDT for Jefferson County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2020, 1:07 AM CDT (06:07 UTC)
Expired
Jun 21, 2020, 1:30 AM CDT
In force
23 min
Issued by
NWS Norman, OK

County Jefferson County, OK

The radar

The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS84 KOUN 210607
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Sun Jun 21 2020
 
OKZ045-TXZ090-210630-
Jefferson OK-Clay TX-
107 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jefferson and
northeastern Clay Counties Until 130 AM CDT...

AT 103 AM CDT, a strong thunderstorm was located 7 miles west of
Terral, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 40 MPH...

LAT...LON 3385 9811 3401 9816 3409 9782 3390 9780
      3388 9780 3388 9782 3386 9783 3386 9790
      3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 0603Z 262DEG 14KT 3393 9806 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 10:49 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 20, 10:49 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1049 PM CDT Sat Jun 20 2020

...New AVIATION...

.SHORT TERM...
(This evening through Sunday morning)
Issued at 127 PM CDT Sat Jun 20 2020

POPS were diminished for today, especially in southeastern
Oklahoma in the subsidence region of the MCV moving into SE OK
this afternoon. Other than isolated showers, thunder and rain
isn't expected until late this evening and early Sunday when
moderate warm advection is expected to form from western TX into
southwestern into a region of mass convergence. Scattered showers
and thunderstorms are expected from there toward central Oklahoma
before sunrise.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 341 PM CDT Sat Jun 20 2020

As a dryline moves eastward Sunday evening through western Kansas
and Oklahoma/Texas panhandles, storms are expected to develop ahead
of the dryline and move into western and northern Oklahoma.
Development of these storms is coincident with the movement of a
upper-level shortwave trough northern Oklahoma, which with the ample
shear and instability will result in a higher chance of severe
weather. The main concern with these storms will be strong winds and
large hail, and while the lower level shear isn't anything
spectacular, tornado chances can't be ruled out.

While the severe potential diminishes overnight Sunday into
Monday, precipitation chances will continue through northern and
central Oklahoma Monday afternoon and evening. A cold front will
begin to move through northwestern Oklahoma Monday night, and
widespread precipitation will move through the region Monday
night into Tuesday. Severe potential for this round of
precipitation should remain low, with higher chances in area with
higher instability in southern Oklahoma and western north Texas.

Storm chances will continue throughout the remainder of the week,
however storms should remain fairly isolated/scattered. Ample
moisture advection at the surface will continue through the week,
while numerous short wave troughs through the region will provide
some focus for storm development.

Zwink

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CDT Sat Jun 20 2020

Widely scattered showers and thunderstorms will continue to
develop overnight mainly south of I-40. Another area where storms
may move into will be NW OK near WWR around 07Z but confidence is
lower there, as storms moving out of KS may weaken before making
it that far south. Since it appears coverage should remain below
50% for most of the night, have only included VCTS at many of the
terminals. LAW and SPS may be amended later to include a tempo for
TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  89  72  90 /  40  30  30  10
Hobart OK         68  94  72  96 /  40  10  20  10
Wichita Falls TX  71  95  74  98 /  40  20  10   0
Gage OK           65  92  67  93 /  10  20  30  10
Ponca City OK     68  89  69  90 /  20  20  70  30
Durant OK         71  89  72  92 /  50  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....50
AVIATION...03
Hazardous weather outlook, Jun 20, 8:11 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
811 PM CDT Sat Jun 20 2020

OKZ004>048-050>052-TXZ083>090-211130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
811 PM CDT Sat Jun 20 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Scattered strong to severe thunderstorms may develop
across parts of southern Oklahoma and western north Texas mainly
after 10 pm. If storms develop they will move northward into
parts of central Oklahoma during the overnight hours. Hail up to
the size of half dollars and wind gusts to 60 mph are possible
with the stronger storms. Heavy rainfall rates with thunderstorms
may result in minor flooding as well.

Elsewhere, a few strong thunderstorms over Kansas may move into
northern Oklahoma late this evening and overnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
southwestern Oklahoma and western north Texas should be ready
for severe weather operations after 10pm and into the overnight
hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Severe storm potential increases on Sunday, with the highest
chances of storms in northern Oklahoma late Sunday into Monday.
Storms developing in Kansas will move southeastward into the area,
and are expected to develop into multiple lines. Damaging winds
and large hail are the primary concerns, however a tornado could
also be possible.

Severe chances continue Monday night into Tuesday, with severe
potential greatest in northern Oklahoma as another line of storms
enter the area. Large hail and damaging winds are the main
concern.

Storm potential continues through the remainder of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 20, 11:53 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1153 PM CDT Sat Jun 20 2020

OKZ033-TXZ083-210530-
Harmon OK-Hardeman TX-
1153 PM CDT Sat Jun 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon and
northwestern Hardeman Counties Until 1230 AM CDT...

AT 1150 PM CDT, a strong thunderstorm was located 9 miles southwest
of Hollis, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3469 10000 3470 9998 3441 9977 3430 9999
TIME...MOT...LOC 0450Z 330DEG 21KT 3459 10003

..speg.
Special weather statement, Jun 21, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Sun Jun 21 2020

OKZ045-TXZ090-210630-
Jefferson OK-Clay TX-
107 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jefferson and
northeastern Clay Counties Until 130 AM CDT...

AT 103 AM CDT, a strong thunderstorm was located 7 miles west of
Terral, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3385 9811 3401 9816 3409 9782 3390 9780
      3388 9780 3388 9782 3386 9783 3386 9790
      3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 0603Z 262DEG 14KT 3393 9806

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:17 AM CDTSpecial Weather StatementOUNCotton28 min
Jun 21, 1:35 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens40 min
Jun 21, 1:44 AM CDTSpecial Weather StatementOUNTillman31 min
Jun 21, 1:46 AM CDTSpecial Weather StatementOUNHarper29 min
Jun 21, 2:00 AM CDTSpecial Weather StatementOUNAlfalfa, Grant30 min
Jun 21, 2:03 AM CDTSpecial Weather StatementOUNJefferson27 min
Jun 21, 2:14 AM CDTSpecial Weather StatementOUNHarper31 min
Jun 21, 2:25 AM CDTSpecial Weather StatementOUNJefferson35 min
Jun 21, 2:26 AM CDTSpecial Weather StatementOUNCotton34 min
Jun 21, 2:39 AM CDTSpecial Weather StatementOUNJefferson36 min
Jun 21, 2:50 AM CDTSevere Thunderstorm WarningOUNJefferson40 min
Jun 21, 3:09 AM CDTSpecial Weather StatementOUNCaddo36 min
Jun 21, 3:17 AM CDTSpecial Weather StatementOUNWoodward28 min
Jun 21, 3:21 AM CDTSevere Thunderstorm WarningOUNCaddo39 min
Jun 21, 3:24 AM CDTSevere Thunderstorm WarningOUNJefferson51 min
Jun 21, 3:59 AM CDTSevere Thunderstorm WarningOUNCaddo46 min
Jun 21, 4:02 AM CDTAreal Flood AdvisoryOUNCaddo118 min
Jun 21, 4:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens46 min
Jun 21, 4:15 AM CDTSpecial Weather StatementOUNCaddo30 min
Jun 21, 4:18 AM CDTSpecial Weather StatementOUNDewey27 min
Jun 21, 4:24 AM CDTAreal Flood AdvisoryOUNJefferson2 hr
Jun 21, 4:37 AM CDTSevere Thunderstorm WarningOUNJefferson38 min
Jun 21, 4:47 AM CDTSpecial Weather StatementOUNStephens28 min
Jun 21, 4:53 AM CDTFlash Flood WarningOUNJefferson3 hr
Jun 21, 4:55 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens50 min
Jun 21, 4:57 AM CDTSevere Thunderstorm WarningOUNGrady48 min
Jun 21, 4:59 AM CDTSpecial Weather StatementOUNCaddo31 min
Jun 21, 5:28 AM CDTSpecial Weather StatementOUNMarshall32 min
Jun 21, 5:30 AM CDTSpecial Weather StatementOUNKingfisher30 min
Jun 21, 5:39 AM CDTFlash Flood WarningOUNGrady3 hr
Jun 21, 6:01 AM CDTSpecial Weather StatementOUNOklahoma29 min
Jun 21, 6:05 AM CDTSpecial Weather StatementOUNJohnston, Marshall25 min
Jun 21, 6:14 AM CDTSevere Thunderstorm WarningOUNCanadian, Logan, Oklahoma46 min
Jun 21, 6:16 AM CDTSpecial Weather StatementOUNCotton29 min
Jun 21, 6:28 AM CDTSpecial Weather StatementOUNCotton32 min
Jun 21, 6:29 AM CDTSpecial Weather StatementOUNComanche31 min
Jun 21, 6:30 AM CDTSpecial Weather StatementOUNCanadian30 min
Jun 21, 6:31 AM CDTSpecial Weather StatementOUNJohnston29 min
Jun 21, 6:56 AM CDTSpecial Weather StatementOUNCleveland34 min
Jun 21, 6:58 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
Jun 21, 7:03 AM CDTSevere Thunderstorm WarningOUNComanche42 min
Jun 21, 7:12 AM CDTFlash Flood WarningOUNComanche, Cotton5 hr
Jun 21, 7:15 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Marshall3 hr
Jun 21, 7:17 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman28 min
Jun 21, 7:20 AM CDTSpecial Weather StatementOUNGarvin25 min
Jun 21, 7:23 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman39 min
Jun 21, 7:26 AM CDTSevere Thunderstorm WarningOUNGarvin26 min
Jun 21, 7:38 AM CDTSpecial Weather StatementOUNPottawatomie37 min
Jun 21, 7:46 AM CDTSpecial Weather StatementOUNCaddo29 min
Jun 21, 7:57 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie33 min
Jun 21, 8:13 AM CDTSevere Thunderstorm WarningOUNTillman47 min
Jun 21, 8:16 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Jun 21, 8:18 AM CDTSpecial Weather StatementOUNComanche27 min
Jun 21, 8:35 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa25 min
Jun 21, 9:38 AM CDTRiver Flood WarningOUNCotton47 hr
Jun 21, 9:59 AM CDTSpecial Weather StatementOUNCaddo31 min
Jun 21, 6:54 PM CDTSpecial Weather StatementOUNHarper51 min
Jun 20, 11:53 PM CDTSpecial Weather StatementOUNHardeman37 min
Jun 21, 5:27 AM CDTSpecial Weather StatementOUNClay33 min
Jun 21, 5:55 AM CDTAreal Flood AdvisoryOUNClay2 hr
Jun 21, 6:45 AM CDTFlash Flood WarningOUNClay3 hr
Jun 21, 7:06 AM CDTSpecial Weather StatementOUNClay24 min
Jun 21, 7:54 AM CDTSpecial Weather StatementOUNWichita36 min
Jun 21, 8:08 AM CDTAreal Flood AdvisoryOUNClay3 hr
Jun 21, 8:28 AM CDTFlash Flood WarningOUNClay3 hr
Jun 21, 8:32 AM CDTAreal Flood AdvisoryOUNWichita3 hr
Jun 21, 8:46 AM CDTFlash Flood WarningOUNWichita3 hr

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.